Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 41, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Mar 14, 2016, 11:25 PM EDT for Edgecombe County, Halifax County, Nash County, North Carolina. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 14, 2016, 11:25 PM EDT (03:25 UTC)
- Expired
- Mar 15, 2016, 12:15 AM EDT
- In force
- 50 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Edgecombe County, NC, Halifax County, NC, Nash County, NC
The radar
The Raleigh/Durham radar (KRAX), 78 km from the middle of the area, began a volume at 03:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 3.4 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1252 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 770 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
The text
As transmitted.
292
WUUS52 KRAH 150325
SVRRAH
NCC065-083-127-150415-
/O.NEW.KRAH.SV.W.0041.160315T0325Z-160315T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1125 PM EDT MON MAR 14 2016
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN NASH COUNTY IN CENTRAL NORTH CAROLINA...
WEST CENTRAL HALIFAX COUNTY IN CENTRAL NORTH CAROLINA...
NORTHWESTERN EDGECOMBE COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 1215 AM EDT
* AT 1125 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 9
MILES NORTH OF NASHVILLE...AND MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...DORTCHES...RED OAK...WHITAKERS...CASTALIA...
GLENVIEW...MEDOC MOUNTAIN STATE PARK...AVENTON AND BATTLEBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
THIS STORM IS PRODUCING LARGE HAIL CAPABLE OF BREAKING WINDOWS...
DAMAGING ROOFS AND DENTING VEHICLES. STAY INSIDE AWAY FROM WINDOWS
UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3634 7780 3603 7759 3597 7804 3608 7809
3623 7799
TIME...MOT...LOC 0325Z 250DEG 20KT 3610 7798
$$
222 follow-up statements
346
WWUS52 KRAH 150342
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1142 PM EDT MON MAR 14 2016
NCC065-083-127-150415-
/O.CON.KRAH.SV.W.0041.000000T0000Z-160315T0415Z/
NASH NC-HALIFAX NC-EDGECOMBE NC-
1142 PM EDT MON MAR 14 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT
FOR NORTHEASTERN NASH...WEST CENTRAL HALIFAX AND NORTHWESTERN
EDGECOMBE COUNTIES...
AT 1142 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS
LOCATED 8 MILES NORTH OF DORTCHES...OR 12 MILES NORTHEAST OF
NASHVILLE...MOVING EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...DORTCHES...RED OAK...WHITAKERS...GLENVIEW...MEDOC
MOUNTAIN STATE PARK...AVENTON AND BATTLEBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
THIS STORM IS PRODUCING LARGE HAIL CAPABLE OF BREAKING WINDOWS...
DAMAGING ROOFS AND DENTING VEHICLES. STAY INSIDE AWAY FROM WINDOWS
UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3634 7780 3603 7759 3598 7795 3610 7797
3623 7799
TIME...MOT...LOC 0342Z 250DEG 20KT 3613 7787
$$
22196
WWUS52 KRAH 150406
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1206 AM EDT TUE MAR 15 2016
NCC065-083-127-150416-
/O.EXP.KRAH.SV.W.0041.000000T0000Z-160315T0415Z/
NASH NC-HALIFAX NC-EDGECOMBE NC-
1206 AM EDT TUE MAR 15 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN NASH...WEST
CENTRAL HALIFAX AND NORTHWESTERN EDGECOMBE COUNTIES WILL EXPIRE AT
1215 AM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3634 7780 3603 7759 3598 7795 3610 7797
3623 7799
TIME...MOT...LOC 0404Z 250DEG 20KT 3613 7787
$$
22What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 9:55 PM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Mar 14, 9:55 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 955 PM EDT MON MAR 14 2016 .SYNOPSIS... AN UPPER LEVEL TROUGH WILL CROSS OUR REGION THROUGH TONIGHT...BRINGING UNSETTLED WEATHER. A WEAK FRONTAL ZONE WILL HOVER NEAR THE NORTH CAROLINA VIRGINIA BORDER THROUGH TUESDAY MORNING... BEFORE LIFTING NORTHWARD AS A WARM FRONT TUESDAY AFTERNOON. A COLD FRONT WILL DROP SOUTHEAST INTO THE AREA WEDNESDAY NIGHT...STALL OUT OVER THE CAROLINAS THROUGH THURSDAY...THEN PUSH TO OUR SOUTHEAST THURSDAY NIGHT. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1000 PM MONDAY... LOW PRESSURE SYSTEM CROSSING THE CWA THIS EVENING PRODUCING SEVERAL SEVERE THUNDERSTORMS IN THE TRIANGLE AREA AND CONTINUING TOWARDS THE NORTHEASTERN PORTION OF THE CWA. GOLF BALL HAIL AND VERY STRONG WINDS HAVE BEEN REPORTED WITH SOME OF THESE STORMS. BASED ON OBSERVATIONS THE LOW PRESSURE CENTER CAN BE SEEN IN BETWEEN GREESBORO AND ASHEBORO AT THIS TIME. ANOTHER CLUSTER OF STORMS WILL SKIRT THE SOUTHERN EDGE OF THE CWA INTO THE EARLY MORNING HOURS BUT APPEARS TO BE WEAKENING AS IT COMES EAST. IN THE EAST...DEWPOINTS HAVE REMAINED IN THE LOW 60S...GIVING A BOOST TO THE INSTABILITY IN THESE AREAS...WHEREAS DEWPOINTS IN THE NW PIEDMONT ARE IN THE LOW 50S AND CONVECTION HAS HAD A HARDER TIME GETTING THROUGH A SMALL CAP IN THE SOUNDING THERE. EXPECT CONVECTION TO CONTINUE EASTWARD INTO THE EARLY MORNING HOURS AND EXIT THE CWA NEAR OR AROUND 6Z. LOWS TONIGHT IN THE MID TO UPPER 50S. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... AS OF 155 PM MONDAY... TUESDAY AND TUESDAY NIGHT...MID LEVEL S/W AND ATTENDANT SFC COLD FRONT WILL EXIT OUR FAR EASTERN COUNTIES PRIOR TO DAYBREAK...ALLOWING A S/W RIDGE TO CROSS OUR REGION. SUBSIDENCE ASSOCIATED WITH THIS UPPER FEATURE SHOULD RESULT IN MOSTLY SUNNY- PARTLY CLOUDY SKIES. AIR MASS BEHIND THE FRONT IS OF PACIFIC ORIGIN AND WITH DOWNSLOPE COMPONENT OF THE LOW LEVEL FLOW...TEMPERATURES WILL REMAIN WELL ABOVE NORMAL FOR MID MARCH. HIGH TEMPERATURES SHOULD VARY FROM THE MID 70S FAR NE WHERE CLOUDS WILL BE LAST TO DEPART...TO THE LOWER 80S SOUTH. CONTINUED MILD TUESDAY NIGHT WITH MIN TEMPS 55-60. WEDNESDAY AND WEDNESDAY NIGHT...S/W RIDGE MOVES EAST EARLY WEDNESDAY WHILE A DEEP UPPER TROUGH ACROSS THE UPPER MIDWEST/GREAT LAKES BECOMES NEGATIVELY TILTED. THIS WILL FORCE A SFC COLD FRONT TO SWING ACROSS CENTRAL NC WEDNESDAY. WESTERLY FLOW PROCEEDING THE FRONT WILL LIMIT MOISTURE ADVECTION; THUS...EXPECT THE FRONT TO CROSS CENTRAL NC DRY THOUGH AN ISOLATED SHOWER OR THUNDERSTORM CANNOT BE RULED OUT IN THE EAST CONSIDERING THE TIME OF DAY THAT THE FRONT IS CROSSING THE REGION. IF THE FASTER GFS/NAM SOLUTION VERIFIES...850MB TROUGH EXITS THE REGION BY EARLY AFTERNOON. WHILE LOW LEVEL CAA EXPECTED BEHIND THIS FEATURE...DOWNSLOPE COMPONENT OF THE FLOW WILL INITIALLY OFFSET/LIMIT THE COLD AIR. WITH THICKNESSES COMPARABLE TO THE PAST FEW DAYS...AND LOW LEVEL SW-WESTERLY FLOW FACTORED IN...EXPECT HIGH TEMPS TO REACH THE 80-85 DEGREE RANGE ACROSS THE REGION. THESE VALUES ARE JUST A COUPLE OF DEGREES SHY OF THE RECORD HIGH TEMPS FOR MARCH 16TH. MIN TEMPS WEDNESDAY NIGHT GENERALLY IN THE LOW-MID 50S. && .LONG TERM /THURSDAY THROUGH MONDAY/... AS OF 155 PM MONDAY... FORECAST CONFIDENCE BEGINS TO WANE THIS PERIOD AS UPPER AIR PATTERN OVER THE EASTERN U.S. UNDER GOES A CHANGE. A SERIES OF S/W AND ATTENDANT SFC COLD FRONTS WILL CROSS THE REGION THU AND FRIDAY. GFS HAS TRENDED WETTER WITH THE LEAD S/W AND SFC FRONT THOUGH THIS MAY BE OVERDONE CONSIDERING MOISTURE ADVECTION LIMITED DUE TO WLY FLOW. STILL COULD SEE A BAND OF CLOUDINESS AND POSSIBLY A SHOWER OR TWO ON THU. NOTICEABLY COOLER AIR WILL OVERSPREAD THE REGION THURSDAY NIGHT THROUGH EARLY SATURDAY AS A DRY AIR RIDGE BUILDS/EXTENDS ACROSS THE REGION. THIS SFC RIDGE WILL DRIFT OFFSHORE LATE SATURDAY WHILE A MID-UPPER LEVEL TROUGH UNDERGOES AMPLIFICATION OVER THE CENTRAL U.S. S/W TROUGHS ROTATING THROUGH THE BASE OF THE UPPER TROUGH EXPECTED TO INDUCE SFC LOW GENERATION OVER THE DEEP SOUTH/NORTHERN GULF COAST SATURDAY...LIFTING ACROSS THE SE U.S. SATURDAY NIGHT AND SUNDAY. THIS HAS THE POTENTIAL TO BRING A DECENT ROUND OF RAIN TO THE CAROLINAS. WILL LIKELY SEE COOLER/SLIGHTLY BELOW NORMAL TEMPS OCCUR SATURDAY INTO SUNDAY AS SFC PATTERN SIGNALS THE POTENTIAL FOR A HYBRID OR INSITU DAMMING EVENT. THE UPPER TROUGH EXPECTED TO CROSS THE CAROLINAS MONDAY...BRINGING AN END TO THE RAIN THREAT. TEMPS THROUGH THE PERIOD WILL TRENDED DOWNWARD...STARTING OUT IN THE 70S THURSDAY...60S FRIDAY...AND 50S/LOWER 60S SATURDAY/SUNDAY...AND 50S MONDAY. OVERNIGHT TEMPS IN THE 40S EXPECTED WITH 30S POSSIBLE EARLY NEXT WEEK. && .AVIATION /00Z TUESDAY THROUGH SUNDAY/... AS OF 730 PM MONDAY... 24-HOUR TAF PERIOD: AS AN UPPER LEVEL DISTURBANCE MOVES OVER THE REGION...SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE...SOME RESULTING IN DAMAGING WIND GUSTS AND HAIL. CURRENT STORMS LOOK TO MOST IMMEDIATELY IMPACT KRDU AND EVENTUALLY KRWI...HOWEVER THE ADDITIONAL STORMS COMING INTO CENTRAL NC WILL PARTICULARLY AFFECT KINT/KGSO WITH A SLIGHTLY LOWER THREAT AT FAY. THIS SECOND ROUND OF STORMS SHOULD SHIFT EASTWARD ACROSS CENTRAL NC THIS EVENING... EXITING OUR NORTHEAST BY APPROXIMATELY 06Z. SKIES ARE EXPECTED TO CLEAR OUT FROM SW TO NE LATE TONIGHT THROUGH TUE MORNING (FROM 08Z TO 16Z)...ALTHOUGH A BRIEF PERIOD OF LOW-END VFR TO MVFR CIGS/VISBYS ARE POSSIBLE BETWEEN 06Z AND 12Z...PARTICULARLY WHERE RAIN HAS FALLEN. SURFACE WINDS MAY CONTINUE TO BE VARIABLE ACROSS THE NORTHERN PORTIONS OF THE AREA WITH THE FRONT LINGERING...HOWEVER THEY SHOULD BECOME MAINLY WNW OR NW OVERNIGHT AND INTO THE DAY TUESDAY. OTHERWISE...VFR CONDITIONS ARE EXPECTED THROUGH THE REMAINDER OF THE TAF PERIOD. -KC LOOKING AHEAD: VFR CONDITIONS ARE LIKELY TO HOLD THROUGH SAT. THERE IS A SMALL CHANCE OF SHOWERS ALONG THE STALLED FRONT LATE WED NIGHT THROUGH THU AS A WAVE OF LOW PRESSURE TRACKS ALONG THE FRONT THROUGH OUR AREA... BUT ANY SUB-VFR CONDITIONS ASSOCIATED WITH THIS WOULD BE BRIEF. -GIH && .CLIMATE... HERE ARE THE RECORD HIGH TEMPERATURES FOR MARCH 16TH. RDU 86/1945 GSO 85/1945 FAY 87/1945 && .RAH WATCHES/WARNINGS/ADVISORIES... && $$ SYNOPSIS...HARTFIELD NEAR TERM...ELLIS SHORT TERM...WSS LONG TERM...WSS AVIATION...KC/GIH CLIMATE...RAH
Hazardous weather outlook, Mar 14, 5:14 PM EDT, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 514 PM EDT MON MAR 14 2016 NCZ007>011-021>028-038>043-073>078-083>086-088-089-151200- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 514 PM EDT MON MAR 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. A BAND OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO CROSS THE AREA DURING THE EVENING HOURS. A FEW OF THESE STORMS MAY BECOME SEVERE... WITH A PRIMARY THREAT OF LARGE HAIL THE SIZE OF QUARTERS. DAMAGING WIND GUSTS OVER 60 MPH ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.
In the hours before
Special weather statement, Mar 14, 10:06 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1006 PM EDT MON MAR 14 2016 NCZ010-011-026-027-150300- WARREN NC-HALIFAX NC-NASH NC-FRANKLIN NC- 1006 PM EDT MON MAR 14 2016 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHEASTERN WARREN...WEST CENTRAL HALIFAX...NORTHEASTERN NASH AND NORTHEASTERN FRANKLIN COUNTIES UNTIL 1100 PM EDT... AT 1005 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES EAST OF LOUISBURG...MOVING NORTHEAST AT 30 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CASTALIA...CENTERVILLE...GLENVIEW...MEDOC MOUNTAIN STATE PARK... ARCOLA...AIRLIE AND AVENTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS 40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND TRASH CANS...AND OTHER LIGHT OUTDOOR OBJECTS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3612 7770 3600 7820 3615 7830 3642 7793 TIME...MOT...LOC 0205Z 235DEG 27KT 3612 7818 WSS
Local storm report, Mar 14, 10:32 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1032 PM EDT MON MAR 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1022 PM HAIL 4 NW YOUNGSVILLE 36.07N 78.52W
03/14/2016 M1.00 INCH FRANKLIN NC AMATEUR RADIO
&&
EVENT NUMBER RAH1600533
KRDLocal storm report, Mar 14, 10:44 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1044 PM EDT MON MAR 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1043 PM HAIL 1 NW YOUNGSVILLE 36.04N 78.49W
03/14/2016 E1.75 INCH FRANKLIN NC FIRE DEPT/RESCUE
GOLF BALL HAIL AT YOUNGSVILLE FIRE STATION 1
&&
EVENT NUMBER RAH1600534
KRDLocal storm report, Mar 14, 10:52 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1052 PM EDT MON MAR 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM HAIL 3 W PILOT 35.88N 78.32W
03/14/2016 M1.00 INCH WAKE NC TRAINED SPOTTER
QUARTER SIZE HAIL AT PEARCES ROAD AND DUKES LAKE ROAD
&&
EVENT NUMBER RAH1600535
KRDSpecial weather statement, Mar 14, 10:57 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1057 PM EDT MON MAR 14 2016
NCZ008-009-026-027-041-042-150400-
JOHNSTON NC-WAKE NC-VANCE NC-NASH NC-FRANKLIN NC-GRANVILLE NC-
1057 PM EDT MON MAR 14 2016
...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT PORTIONS
OF NORTHEASTERN JOHNSTON...CENTRAL WAKE...SOUTHERN VANCE...
SOUTHWESTERN NASH...FRANKLIN AND SOUTHERN GRANVILLE COUNTIES UNTIL
MIDNIGHT EDT...
AT 1057 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
FRANKLINTON TO 8 MILES WEST OF ZEBULON...AND MOVING EAST AT 25 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
RALEIGH...CREEDMOOR...LOUISBURG...WAKE FOREST...GARNER...ZEBULON...
FRANKLINTON...KITTRELL...BUNN AND KNIGHTDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.
&&
LAT...LON 3631 7830 3627 7831 3626 7829 3574 7817
3573 7819 3569 7816 3566 7869 3597 7872
3601 7870 3603 7872 3615 7873
TIME...MOT...LOC 0257Z 250DEG 20KT 3611 7847 3579 7847
ELLISSpecial weather statement, Mar 14, 10:59 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1059 PM EDT MON MAR 14 2016
NCZ010-011-026>028-150400-
WARREN NC-HALIFAX NC-NASH NC-EDGECOMBE NC-FRANKLIN NC-
1059 PM EDT MON MAR 14 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHERN WARREN...
HALIFAX...NASH...NORTHERN EDGECOMBE AND EASTERN FRANKLIN COUNTIES
UNTIL MIDNIGHT EDT...
AT 1058 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF BUNN...OR 8 MILES EAST OF
LOUISBURG...MOVING EAST AT 30 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.
HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...ROANOKE RAPIDS...NASHVILLE...HALIFAX...SCOTLAND NECK...
DORTCHES...LITTLETON...RED OAK...ENFIELD AND WELDON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND. DONT WAIT
UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO SAFETY.
&&
LAT...LON 3609 7731 3600 7741 3584 7822 3627 7831
3631 7828 3651 7789 3648 7777 3648 7764
3644 7762 3641 7755 3637 7756 3634 7759
3632 7757 3630 7754 3632 7744 3624 7738
3621 7738 3616 7727 3612 7725 3611 7723
TIME...MOT...LOC 0258Z 261DEG 28KT 3605 7815
10The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 8:03 PM EDT | Special Weather Statement | RAH | Person | 57 min |
| Mar 14, 8:07 PM EDT | Special Weather Statement | RAH | Alamance | 23 min |
| Mar 14, 8:11 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Wake | 64 min |
| Mar 14, 8:23 PM EDT | Special Weather Statement | RAH | Durham, Granville | 67 min |
| Mar 14, 8:30 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Franklin, Granville, Wake | 45 min |
| Mar 14, 8:44 PM EDT | Special Weather Statement | RAH | Durham, Orange | 61 min |
| Mar 14, 9:02 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Granville, Orange, Wake | 43 min |
| Mar 14, 9:13 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Granville, Wake | 47 min |
| Mar 14, 9:43 PM EDT | Special Weather Statement | RAH | Anson | 62 min |
| Mar 14, 9:44 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Granville, Vance, Wake | 46 min |
| Mar 14, 9:49 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Johnston, Nash, Wake, Wilson | 41 min |
| Mar 14, 10:02 PM EDT | Special Weather Statement | RAH | Wake | 58 min |
| Mar 14, 10:06 PM EDT | Special Weather Statement | RAH | Warren | 54 min |
| Mar 14, 10:17 PM EDT | Severe Thunderstorm Warning | RAH | Franklin | 43 min |
| Mar 14, 10:57 PM EDT | Special Weather Statement | RAH | Franklin, Wake | 63 min |
| Mar 14, 10:59 PM EDT | Special Weather Statement | RAH | Halifax, Nash, Warren | 61 min |
| Mar 14, 11:04 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Johnston, Nash, Wake | 41 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.